Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 71, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 6, 2021, 4:10 PM CDT for Houston County, Trinity County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 6, 2021, 5:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Houston County, TX, Trinity County, TX
The radar
The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633
WUUS54 KHGX 062110
SVRHGX
TXC225-455-062200-
/O.NEW.KHGX.SV.W.0071.210706T2110Z-210706T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
410 PM CDT Tue Jul 6 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Northeastern Trinity County in southeastern Texas...
Northeastern Houston County in southeastern Texas...
* Until 500 PM CDT.
* At 408 PM CDT, a severe thunderstorm was located 7 miles southeast
of Kennard, or 8 miles northwest of Apple Springs, moving west at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Airport observations.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crockett, Apple Springs, Kennard, Latexo and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3149 9511 3147 9510 3147 9506 3144 9504
3144 9501 3142 9500 3141 9498 3141 9497
3138 9495 3134 9496 3133 9490 3130 9489
3128 9488 3126 9490 3123 9486 3121 9486
3116 9485 3123 9553 3158 9538
TIME...MOT...LOC 2108Z 105DEG 30KT 3131 9506
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
536
WWUS54 KHGX 062140
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
440 PM CDT Tue Jul 6 2021
TXC225-455-062200-
/O.CON.KHGX.SV.W.0071.000000T0000Z-210706T2200Z/
Trinity TX-Houston TX-
440 PM CDT Tue Jul 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN TRINITY AND NORTHEASTERN HOUSTON COUNTIES...
At 438 PM CDT, a severe thunderstorm was located 7 miles east of
Latexo, or 7 miles northeast of Crockett, moving west at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crockett, Apple Springs, Kennard, Latexo and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3147 9509 3141 9505 3134 9506 3124 9498
3118 9493 3123 9553 3158 9538 3149 9511
3147 9510
TIME...MOT...LOC 2138Z 105DEG 30KT 3138 9535
HAIL...0.88IN
WIND...60MPH
$$260
WWUS54 KHGX 062159
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
459 PM CDT Tue Jul 6 2021
TXC225-455-062209-
/O.EXP.KHGX.SV.W.0071.000000T0000Z-210706T2200Z/
Trinity TX-Houston TX-
459 PM CDT Tue Jul 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TRINITY AND
NORTHEASTERN HOUSTON COUNTIES WILL EXPIRE AT 500 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3147 9509 3141 9505 3134 9506 3124 9498
3118 9493 3123 9553 3158 9538 3149 9511
3147 9510
TIME...MOT...LOC 2159Z 105DEG 30KT 3142 9552
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:40 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 6, 3:40 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 340 PM CDT Tue Jul 6 2021 .SHORT TERM [Today Through Wednesday Night]... What's your favorite song about the rain? Could it be "I Love a Rainy Night" or maybe even "Raindrops Keep Fallin' on my Head"? Well either way, these songs match the oh so familiar theme that we have seen this week across Southeast Texas...the rain just keeps coming. Fortunately, most locations are getting in on a break from the rain this afternoon. Visible satellite trends earlier this afternoon displayed an increasing field of cumulus clouds. So, as temperatures warmed into the mid/upper 80s, convection began to fire up again mainly in the western half of the CWA. The latest runs of the CAMs are all in agreement that this afternoon's coverage will remain isolated to widely scattered. This changes for tomorrow, but before we get to that let's talk about tonight. The showers/storms taper off after sunset with the loss of daytime heating, but the low-level moisture in place will get trapped near the surface underneath the nocturnal inversion. Inland locations (especially in the northern half of the CWA) may experience another round of patchy fog and low clouds in the early morning hours of Wednesday before mixing out in the latter half of the morning. On Wednesday morning, an area of low pressure is expected to develop over South Texas and with PW values well over 2" it will have plenty of moisture to work with. Several rounds of heavy rain will begin to move onshore in the early morning hours of Wednesday along the coast with a general focus in and around Matagorda Bay. This is where the highest rainfall totals are expected, especially in our southwestern counties (Jackson and Matagorda) where the Flash Flood Watch is in effect starting at midnight tonight. 5 to 8 inches of rainfall are expected with locally higher amounts possible. Other areas to the east along the coast and further inland will receive plenty of rainfall as well (2-4"), but not enough to warrant being included in the watch at this time. Showers/storms will push inland again during the afternoon hours with coverage being more widespread than today's. This will dissipate after sunset as daytime heating goes away. Meanwhile along the coast, especially near Matagorda Bay, moisture will continue to stream inland as the area of low pressure continues to sit over South Texas. Rainfall in this region is expected to continue well through Wednesday night. As far as temperatures go, due to the cloud cover and rainfall that will linger throughout the region, afternoon temperatures will run well below normal today and tomorrow. Temperatures will be lower along the coast where the greater coverage of rainfall is expected for Wednesday. Batiste && .LONG TERM [Thursday Through Tuesday]... Thursday looks like another wet day for much of the area as moisture levels remain high (>2 inches) and a possible low level convergence boundary sets up and persists somewhere around or to the south of the I-10 corridor. Locally heavy rainfall will continue to be possible, especially where any banding/training sets up. We'll see what locations have received any significant rainfall in the short term period and evaluate for a possible expansion of the Flash Flood Watch. Models continue to tell us that our area should see decreasing rain coverage at the end of the week and especially on through the weekend (more widely scattered to scattered than our current scattered to numerous as most area precipitable water values fall to under 2 inches after Friday), so will go along with this idea and continue to carry gradually lowering rain chances. For those of you that are tired of our recent near normal to slightly below normal early July high temperatures, we anticipate seeing more 90s popping up across the area over the weekend. 42 && .MARINE... Mainly light winds and low seas along with periods of showers and thunderstorms can be expected over the next several days. Winds and seas will be higher in and near the stronger storms, or in association with a tightening pressure gradient if low pressure develops near the Matagorda Bay area. By the end of the week and on into the first half of the weekend, a lower rain chance trend is anticipated, but increasing onshore winds and building seas are anticipated resulting in caution and possibly advisory conditions. 42 && .PREV DISCUSSION... /ISSUED 1255 PM CDT Tue Jul 6 2021/ AVIATION [18Z TAF Issuance]... Shower/storm coverage is much more sparse this afternoon with the moisture axis now offshore. As we head into the mid-afternoon hours and hit the convective temperature, isolated to scattered showers/storms will redevelop mainly south and west of the Houston metro area. Atmosphere should be more stable thanks to this morning's rain, so expecting coverage to be isolated to widely scattered. Cloud ceilings will vary between VFR and MVFR throughout the day. After sunset, ceilings will trend more towards MVFR with low-level moisture becoming trapped under the nocturnal inversion. Southeasterly winds become light and variable shortly after sunset as the pressure gradient weakens. For our inland sites (HOU/SGR and northward), there is another potential for patchy fog beginning around 09z early Wednesday and persisting until the late morning hours. Northern sites (CLL, UTS, CXO) will likely experience IFR cloud ceilings in this time frame. Ceilings will lift as mixing and southerly winds pick up in the 7-10 knot range. Showers will get another early start tomorrow moving in from south to north. Introduced VCSH for the southern sites around 08z-09z, 12z for the central sites, and 15z for the northern sites. Expecting tomorrow's shower/storm coverage to be more widespread than today's. Batiste && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 72 86 72 88 74 / 30 60 20 60 20 Houston (IAH) 74 82 74 85 76 / 60 70 30 70 30 Galveston (GLS) 78 83 79 87 80 / 70 80 60 70 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Special weather statement, Jul 6, 3:59 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
359 PM CDT Tue Jul 6 2021
TXZ163-164-062145-
Houston TX-Trinity TX-
359 PM CDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Apple Springs, moving west at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Apple Springs, Kennard and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9512 3149 9511 3147 9510 3147 9506
3144 9504 3144 9501 3142 9500 3141 9498
3141 9497 3138 9495 3134 9496 3133 9490
3130 9489 3128 9488 3126 9490 3123 9486
3121 9486 3116 9485 3122 9540 3155 9528
TIME...MOT...LOC 2059Z 105DEG 30KT 3129 9497The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:08 AM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda, Wharton | 5 hr |
| Jul 6, 6:04 AM CDT | Special Weather Statement | HGX | Matagorda | 41 min |
| Jul 6, 9:07 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 6 days |
| Jul 6, 10:22 AM CDT | Special Marine Warning | HGX | 38 min | |
| Jul 6, 2:40 PM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Colorado, Fort Bend, Galveston, Jackson and 3 more | 3 days |
| Jul 6, 3:59 PM CDT | Special Weather Statement | HGX | Houston | 46 min |
| Jul 6, 4:23 PM CDT | Special Marine Warning | HGX | 67 min | |
| Jul 6, 4:35 PM CDT | Special Weather Statement | HGX | Trinity | 40 min |
| Jul 6, 5:02 PM CDT | Special Weather Statement | HGX | Houston | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.